Diarrhea associated with lansoprazole

Research output: Contribution to journalArticle

34 Scopus citations

Abstract

Lansoprazole is a proton pump inhibitor widely prescribed for gastroesophageal reflux and benign peptic ulcer disease. According to the manufacturer's package insert (TAP Pharmaceuticals, Lake Forest, IL, USA), the most common side-effects are diarrhea, headache and abdominal pain, which occur in approximately 3% of patients and are reversible with drug discontinuation. An unusual case of microscopic colitis is reported in a previously asymptomatic patient who developed new-onset diarrhea after initiation of lansoprazole. The case is reviewed and possible mechanisms of diarrhea secondary to proton pump inhibitors are discussed.

Original languageEnglish (US)
Pages (from-to)602-603
Number of pages2
JournalJournal of Gastroenterology and Hepatology (Australia)
Volume18
Issue number5
DOIs
StatePublished - May 1 2003
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Hepatology
  • Gastroenterology

Fingerprint Dive into the research topics of 'Diarrhea associated with lansoprazole'. Together they form a unique fingerprint.

  • Cite this